Dual attachment pairs in categorically-algebraic topology

Anna Frascella, Cosimo Guido, Sergey A. Solovyov

Abstract

The paper is a continuation of our study on developing a new approach to (lattice-valued) topological structures, which relies on category theory and universal algebra, and which is called categorically-algebraic (catalg) topology. The new framework is used to build a topological setting, based in a catalg extension of the set-theoretic membership relation "e" called dual attachment, thereby dualizing the notion of attachment introduced by the authors earlier. Following the recent interest of the fuzzy community in topological systems of S. Vickers, we clarify completely relationships between these structures and (dual) attachment, showing that unlike the former, the latter have no inherent topology, but are capable of providing a natural transformation between two topological theories. We also outline a more general setting for developing the attachment theory, motivated by the concept of (L,M)-fuzzy topological space of T. Kubiak and A. Sostak.

Keywords

Dual attachment pair; (lattice-valued) categorically-algebraic topology; (L,M)-fuzzy topology; (localic) algebra; (pre)image operator; Quasi-coincidence relation; Quasi-frame; Spatialization; Topological system; Variety

Full Text:

PDF

References

J. Adámek, H. Herrlich and G. E. Strecker, Abstract and Concrete Categories: The Joy of Cats, Dover Publications, 2009.

D. Aerts, E. Colebunders, A. van der Voorde and B. van Steirteghem, State property systems and closure spaces: a study of categorical equivalence, Int. J. Theor. Phys. 38 (1999), no. 1, 359–385.

D. Aerts, E. Colebunders, A. van der Voorde and B. van Steirteghem, On the amnestic modification of the category of state property systems, Appl. Categ. Struct. 10 (2002), no. 5, 469–480.

J. M. Anthony and H. Sherwood, Fuzzy groups redefined, J. Math. Anal. Appl. 69 (1979), 124–130. http://dx.doi.org/10.1016/0022-247X(79)90182-3

M. Barr, *-Autonomous Categories. With an appendix by Po-Hsiang Chu, Springer- Verlag, 1979.

G. Birkhoff, On the structure of abstract algebras, Proc. Cambridge Phil. Soc. 31 (1935), 433–454. http://dx.doi.org/10.1017/S0305004100013463

S. Burris and H. P. Sankappanavar, A Course in Universal Algebra, Springer, 1981. http://dx.doi.org/10.1007/978-1-4613-8130-3

C. L. Chang, Fuzzy topological spaces, J. Math. Anal. Appl. 24 (1968), 182–190. http://dx.doi.org/10.1016/0022-247X(68)90057-7

P. M. Cohn, Universal Algebra, D. Reidel Publ. Comp., 1981.

C. De Mitri and C. Guido, Some remarks on fuzzy powerset operators, Fuzzy Sets Syst. 126 (2002), no. 2, 241–251.

J. T. Denniston, A. Melton and S. E. Rodabaugh, Interweaving algebra and topology: lattice-valued topological systems, Fuzzy Sets Syst. (Special Issue: Linz 2009), in press.

J. T. Denniston, A. Melton and S. E. Rodabaugh, Lattice-valued topological systems, Abstracts of the 30th Linz Seminar on Fuzzy Set Theory (U. Bodenhofer, B. De Baets, E. P. Klement, and S. Saminger-Platz, eds.), Johannes Kepler Universit¨at, Linz, 2009, pp. 24–31.

J. T. Denniston, A. Melton and S. E. Rodabaugh, Lattice-valued predicate transformers and interchange systems, Abstracts of the 31st Linz Seminar on Fuzzy Set Theory (P. Cintula, E. P. Klement, and L. N. Stout, eds.), Johannes Kepler Universit¨at, Linz, 2010, pp. 31–40.

J. T. Denniston and S. E. Rodabaugh, Functorial relationships between lattice-valued topology and topological systems, Quaest. Math. 32 (2009), no. 2, 139–186.

A. Di Nola and G. Gerla, Lattice valued algebras, Stochastica 11 (1987), no. 2-3, 137–150.

E. W. Dijkstra, A Discipline of Programming, Prentice-Hall: Englewood, 1976.

P. Eklund, Categorical Fuzzy Topology, Ph. D. thesis, °Abo Akademi, 1986.

W. Gähler, Monadic Topology – A New Concept of Generalized Topology, Recent Developments of General Topology and its Applications (W. Gähler, ed.), Akademie-Verlag, Berlin, 1992, pp. 136–149.

B. Ganter and R. Wille, Formale Begriffsanalyse. Mathematische Grundlagen, Springer, 1996. http://dx.doi.org/10.1007/978-3-642-61450-7

G. Gerla, Representations of fuzzy topologies, Fuzzy Sets Syst. 11 (1983), 103–113. http://dx.doi.org/10.1016/S0165-0114(83)80072-4

J. A. Goguen, L-fuzzy sets, J. Math. Anal. Appl. 18 (1967), 145–174. http://dx.doi.org/10.1016/0022-247X(67)90189-8

J. A. Goguen, The fuzzy Tychonoff theorem, J. Math. Anal. Appl. 43 (1973), 734–742. http://dx.doi.org/10.1016/0022-247X(73)90288-6

G. Grätzer, Universal Algebra, 2nd ed., Springer, 2008. http://dx.doi.org/10.1007/978-0-387-77487-9

C. Guido, Powerset Operators Based Approach to Fuzzy Topologies on Fuzzy Sets, Topological and Algebraic Structures in Fuzzy Sets (S. E. Rodabaugh and E. P. Klement, eds.), Kluwer Academic Publishers, 2003, pp. 401–413. http://dx.doi.org/10.1007/978-94-017-0231-7_17

C. Guido, Attachment between fuzzy points and fuzzy sets, Abstracts of the 30th Linz Seminar on Fuzzy Set Theory (U. Bodenhofer, B. De Baets, E. P. Klement, and S. Saminger-Platz, eds.), Johannes Kepler Universit¨at, Linz, 2009, pp. 52–54.

C. Guido, Fuzzy points and attachment, Fuzzy Sets Syst. 161, no. 16 (2010), 2150–2165. http://dx.doi.org/10.1016/j.fss.2010.02.009

C. Guido and V. Scarciglia, L-topological spaces as spaces of points, Fuzzy Sets Syst. 173, no. 1 (2011), 45–59. http://dx.doi.org/10.1016/j.fss.2011.02.002

H. Herrlich and G. E. Strecker, Category Theory, 3rd ed., Heldermann Verlag, 2007.

D. Hofmann, Topological theories and closed objects, Adv. Math. 215, no. 2 (2007), 789–824. http://dx.doi.org/10.1016/j.aim.2007.04.013

U. Höhle, Upper semicontinuous fuzzy sets and applications, J. Math. Anal. Appl. 78 (1980), 659–673. http://dx.doi.org/10.1016/0022-247X(80)90173-0

U. Höhle, Many Valued Topology and its Applications, Boston, Kluwer Academic Publishers, 2001. http://dx.doi.org/10.1007/978-1-4615-1617-0

U. Höhle, A note on the hypergraph functor, Fuzzy Sets Syst. 131, no. 3 (2002), 353–356. http://dx.doi.org/10.1016/S0165-0114(02)00101-X

U. Höhle and A. P. Sostak, Axiomatic Foundations of Fixed-Basis Fuzzy Topology, Mathematics of Fuzzy Sets: Logic, Topology and Measure Theory (U. Höhle and S. E. Rodabaugh, eds.), Kluwer Academic Publishers, 1999, pp. 123–272.

B. Hutton, Products of fuzzy topological spaces, Topology Appl. 11 (1980), 59–67. http://dx.doi.org/10.1016/0166-8641(80)90017-6

P. T. Johnstone, Stone Spaces, Cambridge University Press, 1982.

W. Kotzé and T. Kubiak, Fuzzy topologies of Scott continuous functions and their relation to the hypergraph functor, Quaest. Math. 15, no. 2 (1992), 175–187. http://dx.doi.org/10.1080/16073606.1992.9631682

D. Kruml, Spatial quantales, Appl. Categ. Struct. 10, no. 1 (2002), 49–62. http://dx.doi.org/10.1023/A:1013381225141

D. Kruml and J. Paseka, Algebraic and Categorical Aspects of Quantales, Handbook of Algebra (M. Hazewinkel, ed.), vol. 5, Elsevier, 2008, pp. 323–362.

T. Kubiak, On Fuzzy Topologies, Ph.D. thesis, Adam Mickiewicz University, Poznan, Poland, 1985.

T. Kubiak and A. Sostak, Foundations of the theory of (L,M)-fuzzy topological spaces, Abstracts of the 30th Linz Seminar on Fuzzy Set Theory (U. Bodenhofer, B. De Baets, E. P. Klement, and S. Saminger-Platz, eds.), Johannes Kepler Universit¨at, Linz, 2009, pp. 70–73.

F. W. Lawvere, Functorial Semantics of Algebraic Theories, Ph. D. thesis, Columbia University, 1963.

Y.-M. Liu, An analysis on fuzzy membership relation in fuzzy set theory, Fuzzy information, knowledge representation and decision analysis, Proc. IFAC Symp., Marseille 1983, IFAC Proc. Ser. 6, 115-122 (1984).

Y.-M. Liu and M.-K. Luo, Fuzzy Topology, World Scientific, 1997.

R. Lowen, Fuzzy topological spaces and fuzzy compactness, J. Math. Anal. Appl. 56 (1976), 621–633. http://dx.doi.org/10.1016/0022-247X(76)90029-9

S. Mac Lane, Categories for the Working Mathematician, 2nd ed., Springer, 1998.

E. G. Manes, Algebraic Theories, Springer-Verlag, 1976.

J. N. Mordeson and D. S. Malik, Fuzzy Commutative Algebra, World Scientific, 1998.

V. Pratt, Chu spaces, Coimbra: Universidade de Coimbra, Departamento de Matemátiqca. Textos Mat., Sér. B. 21 (1999), 39–100.

P.-M. Pu and Y.-M. Liu, Fuzzy topology I: Neighborhood structure of a fuzzy point and Moore-Smith convergence, J. Math. Anal. Appl. 76 (1980), 571–599. http://dx.doi.org/10.1016/0022-247X(80)90048-7

P.-M. Pu and Y.-M. Liu, Fuzzy topology II: Product and quotient spaces, J. Math. Anal. Appl. 77 (1980), 20–37. http://dx.doi.org/10.1016/0022-247X(80)90258-9

A. Pultr and S. E. Rodabaugh, Category theoretic aspects of chain-valued frames: part I: categorical foundations, Fuzzy Sets Syst. 159, no. 5 (2008), 501–528. http://dx.doi.org/10.1016/j.fss.2007.07.010

A. Pultr and S. E. Rodabaugh, Category theoretic aspects of chain-valued frames: part II: applications to lattice-valued topology, Fuzzy Sets Syst. 159, no. 5 (2008), 529–558. http://dx.doi.org/10.1016/j.fss.2007.07.012

S. E. Rodabaugh, The Hausdorff separation axiom for fuzzy topological spaces, Topology Appl. 11 (1980), 319–334. http://dx.doi.org/10.1016/0166-8641(80)90031-0

S. E. Rodabaugh, A categorical accommodation of various notions of fuzzy topology, Fuzzy Sets Syst. 9 (1983), 241–265. http://dx.doi.org/10.1016/S0165-0114(83)80026-8

S. E. Rodabaugh, Point-set lattice-theoretic topology, Fuzzy Sets Syst. 40, no. 2 (1991), 297–345. http://dx.doi.org/10.1016/0165-0114(91)90164-L

S. E. Rodabaugh, Powerset operator based foundation for point-set lattice-theoretic (poslat) fuzzy set theories and topologies, Quaest. Math. 20, no. 3 (1997), 463–530. http://dx.doi.org/10.1080/16073606.1997.9632018

S. E. Rodabaugh, Categorical Foundations of Variable-Basis Fuzzy Topology, Mathematics of Fuzzy Sets: Logic, Topology and Measure Theory (U. Höhle and S. E. Rodabaugh, eds.), Kluwer Academic Publishers, 1999, pp. 273–388.

S. E. Rodabaugh, Fuzzy Real Lines and Dual Real Lines as Poslat Topological, Uniform, and Metric Ordered Semirings with Unity, Mathematics of Fuzzy Sets: Logic, Topology and Measure Theory (U. H¨ohle and S. E. Rodabaugh, eds.), Kluwer Academic Publishers, 1999, pp. 607–631.

S. E. Rodabaugh, Powerset Operator Foundations for Poslat Fuzzy Set Theories and Topologies, Mathematics of Fuzzy Sets: Logic, Topology and Measure Theory (U. Höhle and S. E. Rodabaugh, eds.), Dordrecht: Kluwer Academic Publishers, 1999, pp. 91–116.

S. E. Rodabaugh, Necessary and sufficient conditions for powersets in Set and Set×C to form algebraic theories, Abstracts of the 26th Linz Seminar on Fuzzy Set Theory (S. Gottwald, P. Hájek, U. Höhle, and E. P. Klement, eds.), Johannes Kepler Universität, Linz, 2005, pp. 89–97.

S. E. Rodabaugh, Relationship of Algebraic Theories to Powerset Theories and Fuzzy Topological Theories for Lattice-Valued Mathematics, Int. J. Math. Math. Sci. 2007 (2007), 1–71. http://dx.doi.org/10.1155/2007/43645

S. E. Rodabaugh, Relationship of algebraic theories to powersets over objects in Set and Set×C, Fuzzy Sets Syst. 161, no. 3 (2010), 453–470. http://dx.doi.org/10.1016/j.fss.2009.09.010

A. Rosenfeld, Fuzzy groups, J. Math. Anal. Appl. 35 (1971), 512–517. http://dx.doi.org/10.1016/0022-247X(71)90199-5

S. Solovjovs, Categorically-algebraic topology, Abstracts of the International Conference on Algebras and Lattices (Jardafest), Charles University, Prague, 2010, pp. 20–22.

S. Solovjovs, Lattice-valued categorically-algebraic topology, Abstracts of the 91st Peripatetic Seminar on Sheaves and Logic (PSSL 91), University of Amsterdam, Amsterdam, 2010, p. 21.

S. Solovyov, Categorical foundations of variety-based topology and topological systems, Fuzzy Sets Syst. (Special Issue: Linz 2009), in press.

S. Solovyov, Categorically-algebraic topology, submitted to Fuzzy Sets Syst. (Special Issue: Linz 2010).

S. Solovyov, Fuzzy algebras as a framework for fuzzy topology, Fuzzy Sets Syst. 173, no. 1 (2011), 81–99. http://dx.doi.org/10.1016/j.fss.2011.02.009

S. Solovyov, Categorical frameworks for variable-basis sobriety and spatiality, Math. Stud. (Tartu) 4 (2008), 89–103.

S. Solovyov, Sobriety and spatiality in varieties of algebras, Fuzzy Sets Syst. 159, no. 19 (2008), 2567–2585. http://dx.doi.org/10.1016/j.fss.2008.02.010

S. Solovyov, Categorically-algebraic dualities, Acta Univ. M. Belii, Ser. Math. 17 (2010), 57–100.

S. Solovyov, Categorically-algebraic frameworks for Priestley duality, Contr. Gen. Alg. 19 (2010), 187–208.

S. Solovyov, Hypergraph functor and attachment, Fuzzy Sets Syst. 161, no. 22 (2010), 2945–2961. http://dx.doi.org/10.1016/j.fss.2010.05.007

S. Solovyov, Variable-basis topological systems versus variable-basis topological spaces, Soft Comput. 14, no. 10 (2010), 1059–1068. http://dx.doi.org/10.1007/s00500-009-0485-2

S. Vickers, Topology via Logic, Cambridge University Press, 1989.

R. Wille, Restructuring lattice theory: An approach based on hierarchies of concepts, Ordered sets, Proc. NATO Adv. Study Inst., Banff/Can. 1981, 445-470.

L. A. Zadeh, Fuzzy sets, Inf. Control 8 (1965), 338–365. http://dx.doi.org/10.1016/S0019-9958(65)90241-X

Abstract Views

1311
Metrics Loading ...

Metrics powered by PLOS ALM




Esta revista se publica bajo una licencia de Creative Commons Reconocimiento-NoComercial-SinObraDerivada 4.0 Internacional.

Universitat Politècnica de València

e-ISSN: 1989-4147   https://doi.org/10.4995/agt